Alert archive / South Dakota / River Flood Warnings in 2010
River Flood Warning 191, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Oct 1, 2010, 10:28 AM CDT for Bon Homme County, Charles Mix County, South Dakota. It was in force for 48 days.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2010, 10:28 AM CDT (15:28 UTC)
- Expired
- Nov 18, 2010, 11:25 AM CST
- In force
- 48 days
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Bon Homme County, SD, Charles Mix County, SD
The radar
The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Verdel (MRVN1). The gauge peaked at 24.90 ft at Oct 6, 2010, 7:00 AM CDT.
- Action stage
- 23.5 ft
- Minor stage
- 24 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06453620, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Oct 1, 10:07 AM CDT, 21 minutes earlier.
Area forecast discussion, Oct 1, 10:07 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1007 AM CDT FRI OCT 1 2010 .DISCUSSION... BACKDOOR COLD FRONT IS ON ITS WAY AS SCHEDULED. FRONT IS CURRENTLY CROSSING THE ND/SD BORDER AND WILL CONTINUE SWRD THROUGH THE DAY. MAY HAVE TO BUMP TEMPERATURES UP A FEW DEGREES AHEAD OF FROPA...BUT OVERALL FORECAST PRETTY WELL ON TRACK. WILL SEE SOME FALLING TEMPERATURES THIS AFTERNOON IN THE NORTH AS THE FRONT COMES THROUGH...AND WILL BE A BIT BREEZY AS WINDS SHIFT TO THE NE. RAIN SHOWER ACTIVITY SHOULD REMAIN EAST OF THE CWA THIS AFTERNOON...BUT THERE MAY BE ENOUGH MOISTURE AND LIFT TO SQUEEZE OUT A FEW SPRINKLES NEAR AND EAST OF AND AREA FROM BKX TO SPW. && .AVIATION... VFR CONDITIONS WL CONTINUE THRU 12Z SAT. A STRONG BACKDOOR COLD FRONT WILL PUSH THROUGH THE AREA STARTING ARND KHON AND KMML BY 17Z...AND CONTINUING THRU KSUX AND KSLB AREA BY 22Z...WITH NRLY WINDS BEHIND THE FRONT FOR SEVERAL HOURS LKLY TO GUST AOA 25 KTS. SFC WINDS WILL DROP OFF AND BECOME LIGHT DURING THE OVERNIGHT. && .PREV DISCUSSION... NOT MANY CHANGES TO THE GOING FORECAST WITH DRY CONDITIONS STILL EXPECTED UFN. WAVE MOVING ACROSS THE CANADIAN BORDER INTO NORTHERN MINNESOTA WILL DRAG A COLD FRONT SOUTH TODAY...WHICH SHOULD REACH NORTHERN PORTIONS OF THE CW LATE THIS MORNING...THEN THE MISSOURI RIVER VALLEY CLOSER TO 22-24Z. WINDS AHEAD OF THE FRONT WILL BE WEST TO SOUTHWEST AND NOT ALL THAT STRONG WITH PRETTY NICE WARMING. RAISED HIGHS JUST A BIT ALONG THE MO RIVER VALLEY INTO NORTHWEST IOWA WITH THE TEMPERATURE CREEPING UP TO AROUND 80. EXPECT HIGHS TO MAX OUT AROUND 18Z IN THE NORTH...AND LIKELY JUST SHORT OF 70...BEFORE STARTING A SLOW DROP IN THE AFTERNOON. TOO DRY FOR PRECIPITATION SO JUST A FEW CLOUDS EXPECTED WITH THE FRONTAL PASSAGE. DECENT MIXING EARLY THIS EVENING WILL KEEP WINDS UP A BIT...BUT THEY SHOULD GRADUALLY DIMINISH THROUGH THE NIGHT. WITH THE COLDER LOW LEVEL AIR FILTERING IN...EVEN WITH A LITTLE WIND...STILL PLANNING ON SATURDAY MORNING LOWS IN THE 30S TO LOWER 40S. SATURDAY AND SUNDAY BOTH LOOKING COOL STILL WITH A FAIRLY STRONG 1030MB HIGH PRESSURE SLOWLY WORKING EAST. HIGHS MAINLY IN THE UPPER 50S TO MID 60S BOTH DAYS. ONE THING TO WATCH FOR WILL BE THE THREAT FOR FROST LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING...ESPECIALLY ALONG AND EAST OF INTERSTATE 29. NOT GOING TO ISSUE AN ADVISORY JUST YET...BUT A PRETTY GOOD CHANCE WE WILL NEED ONE. MONDAY INTO TUESDAY WILL SEE THIS STRONG HIGH PRESSURE TO THE EAST CONTINUE TO INFLUENCE THE AREA AS LOW PRESSURE DEVELOPS OVER THE NORTHERN ROCKIES. THIS SHOULD KEEP A SOUTH TO SOUTHEAST FLOW IN PLACE...PRETTY WINDY AT TIMES AS WELL. WENT AHEAD AND LOWERED HIGHS JUST A COUPLE OF DEGREES AS WELL AS DEW POINTS THINKING THAT THE INFLUENCE OF THIS HIGH PRESSURE WILL KEEP SLIGHTLY COOLER AND DRIER AIR ADVECTING IN BOTH DAYS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Oct 1, 4:33 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 433 AM CDT FRI OCT 01 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 433 AM CDT FRI OCT 01 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... RIVER LEVELS WILL CONTINUE TO SLOWLY FALL ACROSS THE AREA. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG MUCH OF THE BIG SIOUX RIVER TODAY...WITH MAJOR FLOODING CONTINUING AROUND AKRON. MINOR TO MODERATE FLOODING WILL CONTINUE ON SEVERAL ADDITIONAL RIVERS AND STREAMS...INCLUDING THE LOWER PORTIONS OF THE JAMES AND VERMILLION RIVERS IN SOUTHEAST SOUTH DAKOTA...THE LITTLE SIOUX RIVER IN NORTHWEST IOWA...AND THE DES MOINES RIVER IN SOUTHWEST MINNESOTA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:02 PM CDT | Frost Advisory | FSD | Aurora, Beadle, Brookings, Brule, Charles Mix, Davison and 6 more | 18 hr |
Nearby
River Flood Warnings in South Dakota, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.